EconPapers    
Economics at your fingertips  
 

Ramsey equilibrium with liberal borrowing

Robert Becker, Kirill Borissov () and Ram Dubey ()

Journal of Mathematical Economics, 2015, vol. 61, issue C, 296-304

Abstract: This paper considers a multi-agent one-sector Ramsey equilibrium growth model with borrowing constraints. The extreme borrowing constraint used in the classical version of the model, surveyed in Becker (2006), and the limited form of borrowing constraint examined in Borissov and Dubey (2015) are relaxed to allow more liberal borrowing by the households. A perfect foresight equilibrium is shown to exist in this economy. We describe the steady state equilibria for the liberal borrowing regime and show that as the borrowing regime is progressively liberalized, the steady state wealth inequality increases. Unlike the case of a limited borrowing regime, an equilibrium path need not converge in the case of liberal borrowing regime. We show through an example that a two period cyclic equilibrium exists when agents are allowed to borrow against their two period future wage income. This result is similar to the possibility of non-convergent equilibrium capital stock sequences in the model with no borrowing.

Keywords: Existence; Gini coefficient; Growth; Heterogeneous agents; Liberal borrowing; Turnpike property (search for similar items in EconPapers)
Date: 2015
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (2) Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304406815001172
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Ramsey Equilibrium with Liberal Borrowing (2015) Downloads
Working Paper: Ramsey Equilibrium with Liberal Borrowing (2015) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:mateco:v:61:y:2015:i:c:p:296-304

Access Statistics for this article

Journal of Mathematical Economics is currently edited by Atsushi (A.) Kajii

More articles in Journal of Mathematical Economics from Elsevier
Bibliographic data for series maintained by Dana Niculescu ().

 
Page updated 2019-07-20
Handle: RePEc:eee:mateco:v:61:y:2015:i:c:p:296-304